Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 63, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Dec 16, 2001, 9:59 PM CST for 10 counties in Arkansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 16, 2001, 9:59 PM CST (03:59 UTC)
- Expired
- Dec 17, 2001, 3:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Johnson County, AR, Logan County, AR, Montgomery County, AR, Newton County, AR, Pike County, AR, Polk County, AR, Pope County, AR, Scott County, AR, Searcy County, AR, Yell County, AR
The radar
The Western Arkansas radar (KSRX), 86 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 170400
FFWLIT
ARC071-083-097-101-109-113-115-127-129-149-170900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
959 PM CST SUN DEC 16 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NEWTON COUNTY IN NORTH CENTRAL ARKANSAS
SEARCY COUNTY IN NORTH CENTRAL ARKANSAS
JOHNSON COUNTY IN WESTERN ARKANSAS
POPE COUNTY IN CENTRAL ARKANSAS
LOGAN COUNTY IN WESTERN ARKANSAS
YELL COUNTY IN CENTRAL ARKANSAS
SCOTT COUNTY IN WESTERN ARKANSAS
MONTGOMERY COUNTY IN WESTERN ARKANSAS
POLK COUNTY IN WESTERN ARKANSAS
PIKE COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 300 AM CST
* AT 950 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAIN CONTINUING TO FALL ACROSS MUCH OF WESTERN ARKANSAS. WITH
ALREADY SATURATED GROUNDS ACROSS THE AREA...FLASH FLOODING WILL
LIKELY CONTINUE INTO THE EARLY MORNING HOURS.
&&
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.
DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TOO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.
MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. DONT CAMP NEAR
STREAMS OR OTHER LOW AREAS SUBJECT TO FLOODING.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3604 9250 3571 9282 3525 9293 3472 9344
3401 9350 3414 9378 3441 9394 3431 9444
3485 9443 3535 9370 3612 9342
$$
51What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Dec 16, 3:40 PM CST, 6 hours 19 minutes earlier.
Area forecast discussion, Dec 16, 3:40 PM CST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
340 PM CST SUN DEC 16 2001
MODERATE TO OCCASIONALLY HEAVY RAIN REMAINING IN NORTH/WEST ARKANSAS
THIS AFTERNOON...WITH SHOWERS/THUNDERSHOWERS INCREASING IN THE SOUTH
AND EAST. IN GENERAL...RAIN NOT QUITE AS HEAVY AS EXPECTED...BUT
STILL THE POTENTIAL FOR HEAVY RAIN THROUGH THIS EVENING. WILL
CONTINUE FLASH FLOOD WATCH THROUGH TONIGHT.
LOW PRESSURE IN NORTHEAST TEXAS WILL HEAD INTO SOUTHERN ARKANSAS
OVERNIGHT...MOVING FROM TEXARKANA TO AROUND MEMPHIS. WIDESPREAD RAIN
WILL CONTINUE NORTH OF THE LOW...WITH SHOWERS/THUNDERSTORMS FARTHER
SOUTH. SOME OF THE STORMS COULD BE SEVERE.
UPPER LEVEL SYSTEM WILL FOLLOW LOW PRESSURE LATE TONIGHT/MONDAY...
WITH CLOUDS LINGERING ACROSS THE STATE. WILL ALSO INCLUDE A CHANCE
OF RAIN...WITH MOST OF IT LIGHT.
BY MONDAY NIGHT...CLEARING WILL HAVE TAKEN PLACE...WITH SUNSHINE ON
TUESDAY. BY WEDNESDAY...COLD FRONT WILL MOVE INTO ARKANSAS FROM THE
NORTHWEST. NOT MUCH MOISTURE WITH FRONT...BUT WILL ADD MORE CLOUDS
AND A SLIGHT CHANCE OF SHOWERS.
HIGH PRESSURE WILL BRING DRY WEATHER BEHIND FRONT THURSDAY...BUT
WILL MOVE EAST FRIDAY. RETURN FLOW WILL BRING INCREASING MOISTURE
WITH CLOUDS AND A CHANCE OF RAIN FOR NEXT WEEKEND. (46)
.LIT...FLASH FLOOD WATCH THROUGH TONIGHT FOR ALL OF LITTLE ROCK
COUNTY WARNING AREA...
ARZONES 3>7-12>16-21>25-30>34-37>47-52>57-62>69The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 6:00 PM CST | Flash Flood Warning | LZK | Johnson, Logan, Montgomery, Newton, Polk, Pope and 3 more | 4 hr |
| Dec 16, 6:00 PM CST | Flash Flood Warning | LZK | Garland, Johnson, Logan, Montgomery, Newton, Polk and 4 more | 4 hr |
| Dec 16, 6:45 PM CST | Flash Flood Warning | LZK | Clark, Dallas, Garland, Grant, Hot Spring | 4 hr |
| Dec 16, 7:30 PM CST | Flash Flood Warning | LZK | Baxter, Boone, Marion | 4 hr |
| Dec 16, 8:07 PM CST | Flash Flood Warning | LZK | Fulton | 3 hr |
| Dec 16, 8:13 PM CST | Flash Flood Warning | LZK | Pulaski, Saline | 3 hr |
| Dec 16, 9:00 PM CST | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Independence, Izard, Jackson and 7 more | 6 hr |
| Dec 17, 12:37 AM CST | Flash Flood Warning | LZK | Arkansas, Bradley, Calhoun, Cleveland, Desha, Drew and 5 more | 4 hr |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.